Alert archive / Texas / Flash Flood Warnings in 2025
Flash Flood Warning 80, NWS Midland/Odessa, TX
NWS Midland/Odessa, TX issued this flash flood warning at Jul 22, 2025, 4:21 PM CDT for Brewster County, Texas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 22, 2025, 4:21 PM CDT (21:21 UTC)
- Expired
- Jul 22, 2025, 7:30 PM CDT
- In force
- 3 hr
- Issued by
- NWS Midland/Odessa, TX
- Area
- Storm-based polygon
- Flood severity
- None
County Brewster County, TX
The radar
The Midland/Odessa radar (KMAF), 202 km from the middle of the area, began a volume at 21:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 12:00Z, 9.4 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1091 J/kg
- Mixed-layer CIN
- -141 J/kg
- Mixed-layer LCL
- 1728 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 72 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
292
WGUS54 KMAF 222121
FFWMAF
TXC043-230030-
/O.NEW.KMAF.FF.W.0080.250722T2121Z-250723T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Midland/Odessa TX
421 PM CDT Tue Jul 22 2025
The National Weather Service in Midland/Odessa has issued a
* Flash Flood Warning for...
Northern Brewster County in southwestern Texas...
* Until 730 PM CDT.
* At 421 PM CDT, Doppler radar indicated thunderstorms producing
heavy rain across the warned area. Between 1 and 2 inches of rain
have fallen. Additional rainfall amounts of 0.5 to 1 inch are
possible in the warned area. Flash flooding is ongoing or expected
to begin shortly.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban
areas, highways, streets and underpasses as well as
other poor drainage and low-lying areas.
* Some locations that will experience flash flooding include...
mainly rural areas of Northern Brewster County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3065 10346 3056 10329 3034 10349 3039 10361
3041 10361
FLASH FLOOD...RADAR INDICATED
$$
Sprang1 follow-up statement
314
WGUS74 KMAF 222322
FFSMAF
Flash Flood Statement
National Weather Service Midland/Odessa TX
622 PM CDT Tue Jul 22 2025
TXC043-230030-
/O.CON.KMAF.FF.W.0080.000000T0000Z-250723T0030Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Brewster TX-
622 PM CDT Tue Jul 22 2025
...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 730 PM CDT THIS
EVENING FOR NORTHERN BREWSTER COUNTY...
At 622 PM CDT, Doppler radar indicated light showers continuing to
produce rain in the warned area. Between 1 and 2 inches of rain have
fallen. Flooding impacts will continue, but very little additional
rainfall is expected.
HAZARD...Flash flooding caused by thunderstorms.
SOURCE...Radar.
IMPACT...Flash flooding of small creeks and streams, urban areas,
highways, streets and underpasses as well as other poor
drainage and low-lying areas.
Some locations that will experience flash flooding include...
mainly rural areas of Northern Brewster County
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Be aware of your surroundings and do not drive on flooded roads.
&&
LAT...LON 3065 10346 3056 10329 3034 10349 3039 10361
3041 10361
FLASH FLOOD...RADAR INDICATED
$$
SprangWhat forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 22, 1:12 PM CDT, 3 hours 9 minutes earlier. Its key messages:
- Updated at 107 PM CDT Tue Jul 22 2025
- Isolated to scattered storms this afternoon into this evening. Highest rain chances over the Davis Mountains. Storms unlikely to be severe, but flooding will be possible.
- Rain chances begin to decrease for Wednesday, with the Davis Mountains continuing to have the best chance for rain.
- Warmer and drier conditions are in store from Wednesday into next week.
Area forecast discussion, Jul 22, 1:12 PM CDT, 3 hours 9 minutes before
Area Forecast Discussion National Weather Service Midland/Odessa TX 112 PM CDT Tue Jul 22 2025 ...New SHORT TERM, LONG TERM... .KEY MESSAGES... Updated at 107 PM CDT Tue Jul 22 2025 - Isolated to scattered storms this afternoon into this evening. Highest rain chances over the Davis Mountains. Storms unlikely to be severe, but flooding will be possible. - Rain chances begin to decrease for Wednesday, with the Davis Mountains continuing to have the best chance for rain. - Warmer and drier conditions are in store from Wednesday into next week. && .SHORT TERM... (This afternoon through Wednesday night) Issued at 107 PM CDT Tue Jul 22 2025 An upper low will pull out of the area of the course of today and tomorrow. During that time, isolated to scattered storms will develop mainly across the higher terrain and slowly move to the east and northeast. While severe storms are not expected, any thunderstorms that do develop today will be capable of producing strong winds, small hail, heavy rain, and contain frequent lightning. Flash flooding will also be a concern, particularly over the Davis Mountains southward across Presidio and Brewster counties. Overall flow is fairly light and may lead to slow moving or training thunderstorms. Short term, hi-res guidance is in decent agreement on storms dissipating around or just after midnight tonight. As the upper low pulls away into the Great Plains tomorrow, rain chances drop for much of the region with the highest chances(30-50%) holding on over the Davis Mountains. Like today, any storms that develop will likely not be severe, but may still be strong with heavy rain, gusty winds, and lightning. Highs for tomorrow end up in the low to mid 90s for most with upper 80s to low 90s in the western half of the CWA. Lows will settle near to just above normal in the low to mid 70s. -Stickney && .LONG TERM... (Thursday through Monday) Issued at 107 PM CDT Tue Jul 22 2025 Highs have trended a few degrees higher, PoPs lower, and winds more southerly for the end of the week into early this weekend compared to forecast runs from 24 hours prior, but otherwise the long term remains on track to have warmer and drier conditions developing late this week and continuing into next week. Highs Thursday rise into the upper 90s to triple digits over Upper Trans Pecos and northeast Permian Basin in addition to along the Rio Grande, with 80s higher elevations, and lower to mid 90s elsewhere. PoPs only increase to low to medium over the Davis Mountains during the afternoon from heating of elevated terrain and mesoscale terrain induced circulations, and wane quickly after sunset with loss of daytime heating destabilization. Despite broken to scattered cloud cover limiting diurnal solar heating in some regions, mid to upper ridging building west from the southeastern US will exert large scale sinking motion and warming, keeping temperatures near to a few degrees above average. Thursday night, lows only cool into the upper 60s to mid 70s, mid 70s to upper 70s along the Rio Grande. Friday warms up even more as the ridge strengthens. Triple digits are forecast along Pecos River, eastern and central Permian Basin (including Midland- Odessa), and along the Rio Grande (highs approaching 110 F in the Big Bend), with mid to upper 90s elsewhere apart from 80s over higher elevations. Friday night looks to be a repeat of Thursday night but a few degrees warmer, especially over the SE NM plains. This weekend, a slight "cooling" trend in highs takes place as southerly winds back more to the southeast. This will be associated with dew point temperatures increasing from upper 50s F to lower 60s F (upper 40s F to lower 50s F western higher terrain) Saturday back to the upper 50s F to mid 60s F (lower to mid 50s F western higher terrain) Sunday. Highs also will drop from values similar to Thursday to mid to upper 90s, 80s higher elevations, and triple digits Presidio Valley into the Big Bend Sunday. This will occur even as PoPs decrease to near zero even over Davis Mountains Sunday with even less cloud cover, due to humid, upslope southeast winds redeveloping across most of the area. Overnight, southeast winds becoming gusty in LLJs and a more humid boundary layer limiting radiational cooling keep lows warm despite the "cooler" high temperatures. Early next week, highs level off and PoPs stay low to near zero as mid to upper ridging becomes entrenched across the central US. Lows likewise remain similar to previous nights. As a consequence of low to medium PoPs Thursday into early weekend and near zero thereafter, NBM grids are displaying no rainfall in the long term and while ensembles are still depicting a few tenths of an inch of rainfall even in the lowest percentiles, no further flooding issues are expected as the region again settles into a dry pattern more typical of the "dog days" of summer. && .AVIATION... (18Z TAFS) Issued at 1233 PM CDT Tue Jul 22 2025 VFR continues at all terminals. TEMPOs for TS included at CNM/HOB where confidence for timing of convection is highest. Amendments possible at FST/MAF during the afternoon/evening. Convection decreases late tonight. Winds remaining southerly/southeasterly for the TAF period. && .PRELIMINARY POINT TEMPS/POPS... Big Spring 74 95 75 99 / 20 20 0 0 Carlsbad 69 92 71 96 / 50 20 0 10 Dryden 74 97 75 100 / 30 20 0 0 Fort Stockton 72 94 72 99 / 40 30 10 10 Guadalupe Pass 64 83 67 89 / 40 20 0 10 Hobbs 68 91 69 96 / 50 10 0 10 Marfa 63 86 62 90 / 50 50 10 30 Midland Intl Airport 74 94 75 99 / 30 20 10 0 Odessa 72 93 75 98 / 30 20 10 0 Wink 71 94 72 98 / 30 20 10 0 && .MAF WATCHES/WARNINGS/ADVISORIES... TX...None. NM...None. && SHORT TERM...93 LONG TERM....94 AVIATION...93
In the hours before
Special weather statement, Jul 22, 3:43 PM CDT, 38 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
343 PM CDT Tue Jul 22 2025
TXZ075-222115-
Pecos TX-
343 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT NORTH CENTRAL PECOS COUNTY
THROUGH 415 PM CDT...
At 342 PM CDT, Doppler radar was tracking a strong thunderstorm near
Fort Stockton, moving northeast at 35 mph.
HAZARD...Wind gusts of 50 to 55 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
Locations impacted include...
Fort Stockton, Fort Stockton-Pecos County Airport, and Firestone Test
Track.
This includes Interstate 10 between mile markers 245 and 269.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3073 10289 3084 10316 3124 10299 3105 10254
TIME...MOT...LOC 2042Z 205DEG 32KT 3086 10298
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
13Local storm report, Jul 22, 3:59 PM CDT, 22 minutes before
Preliminary Local Storm Report
National Weather Service Midland/Odessa TX
359 PM CDT Tue Jul 22 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM Tstm Wnd Gst 3 NNW Belding 30.83N 103.05W
07/22/2025 M59 MPH Pecos TX Mesonet
&&Special weather statement, Jul 22, 4:07 PM CDT, 14 minutes before
Special Weather Statement
National Weather Service Midland/Odessa TX
407 PM CDT Tue Jul 22 2025
TXZ075-278-222130-
Pecos TX-Davis Mountains Foothills TX-
407 PM CDT Tue Jul 22 2025
...A STRONG THUNDERSTORM WILL IMPACT SOUTHWESTERN PECOS...
NORTHWESTERN BREWSTER AND EAST CENTRAL JEFF DAVIS COUNTIES THROUGH
430 PM CDT...
At 406 PM CDT, Doppler radar was tracking a strong thunderstorm 12
miles northeast of Alpine, moving northeast at 15 mph.
HAZARD...Wind gusts of 50 to 55 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor hail damage to vegetation is
possible.
This storm will remain over mainly rural areas of southwestern Pecos,
northwestern Brewster and east central Jeff Davis Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3033 10346 3044 10364 3070 10346 3057 10318
TIME...MOT...LOC 2106Z 220DEG 12KT 3047 10349
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH
13The office that day
Everything else NWS Midland/Odessa, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 21, 7:13 PM CDT | Special Weather Statement | MAF | Upton | 32 min |
| Jul 21, 7:18 PM CDT | Special Weather Statement | MAF | Ector | 27 min |
| Jul 21, 7:24 PM CDT | Special Weather Statement | MAF | 36 min | |
| Jul 21, 7:35 PM CDT | Special Weather Statement | MAF | Reagan | 25 min |
| Jul 21, 7:44 PM CDT | Special Weather Statement | MAF | Ector | 31 min |
| Jul 21, 7:46 PM CDT | Special Weather Statement | MAF | Upton | 29 min |
| Jul 21, 9:06 PM CDT | Flash Flood Warning | MAF | Ector, Midland | 3 hr |
| Jul 21, 9:07 PM CDT | Special Weather Statement | MAF | Midland | 23 min |
| Jul 21, 9:13 PM CDT | Special Weather Statement | MAF | Midland | 32 min |
| Jul 22, 3:43 PM CDT | Special Weather Statement | MAF | Pecos | 32 min |
| Jul 22, 4:07 PM CDT | Special Weather Statement | MAF | 23 min | |
| Jul 22, 4:26 PM CDT | Special Weather Statement | MAF | Terrell | 34 min |
| Jul 22, 4:36 PM CDT | Severe Thunderstorm Warning | MAF | Terrell | 40 min |
| Jul 22, 5:05 PM CDT | Special Weather Statement | MAF | Crockett | 25 min |
| Jul 22, 5:58 PM CDT | Flash Flood Warning | MAF | Pecos | 3 hr |
| Jul 22, 6:25 PM CDT | Flash Flood Warning | MAF | Reagan | 3 hr |
Nearby
Flash Flood Warnings in Texas, 2025Every flash flood warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.